MAUDE Adverse Event Report: COOK INC TRIFORCE PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH

COOK INC TRIFORCE PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56419
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a venous intervention procedure, the tip of a triforce peripheral crossing set broke.Per the reporter, the user was attempting to cross a tight stenosis/occlusion, and resistance was encountered due to the difficult anatomy.As the sheath was pulled back, the tip broke.The device was removed manually with the sheath.It is unknown if the procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information has been requested.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a venous intervention procedure, the tip of a triforce peripheral crossing set broke.Per the reporter, the user was attempting to cross a tight stenosis/occlusion, and resistance was encountered due to the difficult anatomy.As the sheath was pulled back, the tip broke.The device was removed manually with the sheath.It is unknown if the procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information was received 24nov2025.Ipsilateral access was obtained in the popliteal vein to target the common femoral vein.The vessel was one hundred percent occluded.A stiff, straight glide wire was used during the procedure, as well as another manufacturer¿s 6-french, ten-centimeter sheath.The wire tip was extended past the catheter tip at all times, and the catheter tip was extended past the sheath tip at all times.The system was advanced in stepwise, short advances of the wire guide, catheter, and sheath; however, the catheter buckled, and the catheter tip separated.A power injector was not used.Another manufacturer¿s catheter was used to successfully complete the procedure.Per the reporter, the sheath tip did not separate; however, upon return to cook, the tip of the sheath was separated.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The tip of the sheath was separated, approximately 88-centimeters from the hub.Pieces of the separated sheath were also returned.The catheter was not returned to cook.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no discrepancies or additional complaints on the final or sub-assembly lots.The product ifu cautions ¿the device should not be forced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event.The user reported encountering resistance due to the difficult anatomy, and the vessel was one hundred percent occluded.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional/corrected information: b5, d4 (udi), d10, h3: device evaluated by mfg - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 24nov2025.Ipsilateral access was obtained in the popliteal vein to target the common femoral vein.The vessel was one hundred percent occluded.A stiff, straight glide wire was used during the procedure, as well as another manufacturer¿s 6-french, ten-centimeter sheath.The wire tip was extended past the catheter tip at all times, and the catheter tip was extended past the sheath tip at all times.The system was advanced in stepwise, short advances of the wire guide, catheter, and sheath; however, the catheter buckled, and the catheter tip separated.A power injector was not used.Another manufacturer¿s catheter was used to successfully complete the procedure.Per the reporter, the sheath tip did not separate; however, upon return to cook, the tip of the sheath was separated.

Brand Name
TRIFORCE PERIPHERAL CROSSING SET
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22631336
Report Number1820334-2025-00901
Device Sequence Number18139986
Product Code KRA
UDI-Device Identifier00827002564190
UDI-Public(01)00827002564190(17)270226(10)15869843
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K170931
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56419
Device Catalogue NumberKCXS-5.0-35-100-RB-MPB/DAV-HC
Device Lot Number15869843
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer11/24/2025
01/15/2026
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date12/05/2025
01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR 10CM CORDIS SHEATH.
Patient SexUnknown